Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 3, 2016, 4:00 PM EST for Appling County, Bacon County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 4:00 PM EST (21:00 UTC)
- Expired
- Feb 3, 2016, 4:45 PM EST
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appling County, GA, Bacon County, GA
The radar
The Moody AFB radar (KVAX), 123 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
661
WUUS52 KJAX 032100
SVRJAX
GAC001-005-032145-
/O.NEW.KJAX.SV.W.0003.160203T2100Z-160203T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPLING COUNTY IN SOUTHEASTERN GEORGIA...
NORTHWESTERN BACON COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 445 PM EST
* AT 400 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ALMA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAXLEY...ALMA AND SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3190 8219 3190 8214 3191 8213 3189 8214
3189 8211 3186 8212 3184 8208 3177 8212
3177 8213 3174 8213 3170 8215 3154 8252
3165 8259 3167 8257 3167 8252 3173 8252
3190 8236 3192 8225
TIME...MOT...LOC 2100Z 226DEG 34KT 3165 8250
HAIL...<.75IN
WIND...60MPH
$$
SHULER2 follow-up statements
207
WWUS52 KJAX 032117
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EST WED FEB 3 2016
GAC005-032126-
/O.CAN.KJAX.SV.W.0003.000000T0000Z-160203T2145Z/
BACON GA-
417 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3190 8219 3190 8214 3191 8213 3189 8214
3189 8211 3186 8212 3184 8208 3177 8212
3177 8213 3173 8213 3170 8215 3162 8234
3165 8242 3175 8250 3190 8236 3192 8226
TIME...MOT...LOC 2116Z 226DEG 34KT 3176 8237
$$
GAC001-032145-
/O.CON.KJAX.SV.W.0003.000000T0000Z-160203T2145Z/
APPLING GA-
417 PM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR APPLING COUNTY...
AT 416 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER BAXLEY...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAXLEY AND SURRENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3190 8219 3190 8214 3191 8213 3189 8214
3189 8211 3186 8212 3184 8208 3177 8212
3177 8213 3173 8213 3170 8215 3162 8234
3165 8242 3175 8250 3190 8236 3192 8226
TIME...MOT...LOC 2116Z 226DEG 34KT 3176 8237
HAIL...<.75IN
WIND...60MPH
$$
SHULER666
WWUS52 KJAX 032136
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EST WED FEB 3 2016
GAC001-032146-
/O.EXP.KJAX.SV.W.0003.000000T0000Z-160203T2145Z/
APPLING GA-
436 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR APPLING COUNTY WILL EXPIRE AT
445 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3190 8219 3190 8214 3191 8213 3189 8214
3189 8211 3186 8212 3184 8208 3177 8212
3177 8213 3173 8213 3170 8215 3162 8234
3165 8242 3175 8250 3190 8236 3192 8226
TIME...MOT...LOC 2133Z 226DEG 34KT 3176 8237
$$
SHULERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:26 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 3, 3:26 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EST WED FEB 3 2016
.NEAR TERM.../THROUGH THURSDAY/...
FOR THIS AFTERNOON AND EVENING...WEAK WAVE HAS MOVED INTO NE
FL... BUT WARM AIR ALOFT HAS LIMITED INSTABILITY THIS FAR. WITH
THE ADDITION OF A SEA BREEZE BOUNDARY COULD SEE A FEW CU PUSH
THROUGH TO GENERATE CONVECTION.
FOR TONIGHT...MODELS HAVE TRENDED TOWARD A SLOWER SYSTEM...WITH
THE CORE OF THE RAINFALL NOW WITH A POST FRONTAL WAVE. THE FRONT
ITSELF WILL ENTER THE NORTHWESTERN FORECAST AREA EARLY THIS
EVENING...WITH MUCH OF THE ENERGY ALONG IT BECOMING STRETCHED OUT
AND WEAKENING. THIS BOUNDARY WILL SLOWLY SLIDE SOUTHEAST ACROSS
THE AREA TONIGHT...EVENTUALLY PUSHING TO THE SOUTHEAST EARLY
THURSDAY AFTERNOON. A WAVE IS EXPECTED TO DEVELOP AND MOVE
NORTHEAST OUT OF THE GULF JUST BEHIND THIS FRONT...WITH THE MAIN
CORE OF THIS RAINFALL CROSSING THE REGION THURSDAY AFTERNOON. AS A
RESULT... HAVE CUT PRECIPITATION TOTALS BACK...AND CREATED MORE OF
A TEMPERATURE GRADIENT ON THURSDAY. FOR MUCH OF SE
GA...TEMPERATURES WILL BE AT THE MAX THURSDAY MORNING...THEN
SLOWLY FALL OR REMAIN STEADY. HOWEVER...NE FL COUNTIES COULD SEE
TEMPERATURES RISING THURSDAY MORNING...AHEAD OF THE MAIN
PRECIPITATION BAND. EXPECT A TEMPERATURE GRADIENT BETWEEN 20 TO 25
DEGREES FROM FAR NORTHWESTERN COUNTIES TO FAR SOUTHEASTERN
COUNTIES THURSDAY AFTERNOON.
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
COLD FRONT WILL BE MOVING THROUGH THE REGION THURSDAY
EVENING...AND MODERATE TO HEAVY RAIN IS FORECAST TO BE ONGOING
ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE AREA. MUCH DRIER
CONDITIONS WILL PUSH SOUTHEAST OVERNIGHT...WITH MUCH COOLER
TEMPERATURES FORECAST FOR FRIDAY MORNING AS SURFACE HIGH PRESSURE
SETTLES TO THE WEST AND NORTHWEST OF THE REGION. LOWS WILL BE
20-30 DEGREES COOLER THAN THURSDAY MORNING WITH LOWS IN THE MID
30S TO MID 40S. NORTHWESTERLY WINDS WILL ALSO REMAIN ELEVATED
OVERNIGHT...AND WIND CHILLS ARE FORECAST TO BE IN THE UPPER 20S TO
30S ACROSS THE REGION.
SURFACE HIGH PRESSURE WILL SHIFT EAST AND NORTHEAST THROUGH THE
DAY ON FRIDAY...AND WINDS WILL VEER TO THE NORTHEAST. COOL
TEMPERATURES ARE FORECAST...WITH HIGHS IN THE MID TO UPPER
50S...EXCEPT LOW 60S NORTH CENTRAL FLORIDA. LOW LEVEL MOISTURE
WILL INCREASE OVER THE ATLANTIC FRIDAY NIGHT AND A FEW STREAMER
SHOWERS MAY PUSH INTO COASTAL NORTHEAST FLORIDA OVERNIGHT. LOWS
WILL GENERALLY BE IN THE 30S...EXCEPT 40S NEAR AND EAST OF THE ST
JOHNS RIVER. AN UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS ON SATURDAY. SURFACE HIGH PRESSURE WILL REMAIN
NORTH OF THE REGION...AND NORTHEASTERLY LOW LEVEL FLOW WILL
CONTINUE. A COASTAL TROUGH WILL DEVELOP OVER THE COASTAL WATERS ON
SATURDAY...WITH A SURFACE LOW DEVELOPING SATURDAY NIGHT. RAIN
CHANCES WILL INCREASE ACROSS THE REGION THROUGH THE DAY AND INTO
THE EVENING HOURS...ESPECIALLY ALONG THE COAST AS THE GRADIENT
TIGHTENS.
.LONG TERM /SUNDAY THROUGH TUESDAY/...
A SHORTWAVE TROUGH OVER THE REGION SUNDAY MORNING WILL LEAD TO
STRENGTHENING SURFACE LOW PRESSURE EAST OF THE REGION. WRAP AROUND
MOISTURE ON THE BACKSIDE OF THE LOW COULD LEAD TO A FEW SHOWERS
OVER THE REGION...MAINLY IN THE MORNING HOURS. THE LOW WILL MOVE
NORTHEASTWARD TO OFF THE COAST OF THE CAROLINAS IN THE
AFTERNOON...WITH NORTHWESTERLY FLOW BRINGING BELOW NORMAL
TEMPERATURES. ANOTHER UPPER LEVEL TROUGH WILL WILL DIVE SOUTHEAST
FROM THE NORTHERN PLAINS SUNDAY EVENING TO THE SOUTHEAST MONDAY
AFTERNOON. A WEAK COLD FRONT IS THEN FORECAST TO PUSH THROUGH THE
REGION MONDAY AFTERNOON AND EVENING...WITH ONLY A SLIGHT CHANCE OF
SHOWERS. A REINFORCING SHORTWAVE DIVING SOUTH OUT OF CANADA WILL
CARVE OUT A LONGWAVE TROUGH OVER THE EASTERN CONUS...AND THIS WILL
LEAD TO A PROLONGED PERIOD OF BELOW NORMAL TEMPERATURES.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED THIS AFTERNOON. A BRIEF
PERIOD OF LOW STRATUS IS EXPECTED AT KSSI THIS AFTERNOON...WITH
THAT AREA EXPECTED TO DISSIPATE LATER TODAY. AS A FRONTAL
BOUNDARY APPROACHES FROM THE WEST TONIGHT...AND CROSSES THURSDAY
MORNING... CIGS AND VIS WILL LOWER. IFR AND LOWER CONDITIONS WILL
BE POSSIBLE LATE TONIGHT THROUGH THURSDAY. IN ADDITION WIDESPREAD
RAINFALL IS EXPECTED...ESPECIALLY DURING THE DAY THURSDAY...WITH
EMBEDDED THUNDERSTORMS.
&&
.MARINE...
A SLOW MOVING COLD FRONT WILL CROSS AREA WATERS FROM THE NORTHWEST
FROM LATE TONIGHT THROUGH THURSDAY. WINDS WILL REMAIN ELEVATED
AHEAD OF THIS BOUNDARY. THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT. HIGH PRESSURE WILL BUILD TO THE NORTHWEST
THURSDAY NIGHT INTO FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP IN A COASTAL TROUGH FRIDAY NIGHT INTO SATURDAY. THIS AREA
WILL STRENGTHEN AS IT MOVES TO OFF TO THE NORTHEAST ON SUNDAY.
ELEVATED WINDS AND SEAS ARE EXPECTED TO RETURN FOLLOWING THE FRONT
THURSDAY NIGHT... THEN REMAIN ELEVATED THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 55 36 58 / 100 100 50 0
SSI 59 61 41 56 / 80 100 80 10
JAX 65 65 37 57 / 50 100 80 10
SGJ 64 74 45 58 / 30 100 90 10
GNV 65 68 40 59 / 40 90 80 10
OCF 66 73 41 62 / 40 100 80 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
&&
STRUBLE/KENNEDY/GUILLETHazardous weather outlook, Feb 3, 3:12 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 AM EST WED FEB 3 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-041000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 312 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY OVER THE OFFSHORE WATERS... ...MARGINAL RISK OF SEVERE THUNDERSTORMS FOR INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY THIS AFTERNOON AND EVENING... ...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AND THURSDAY... ...MODERATE RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY SEA FOG IS POSSIBLE EARLY THIS MORNING ALONG THE SOUTHEAST GEORGIA COAST. SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE OFFSHORE WATERS. THERE IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA THIS AFTERNOON AND THIS EVENING AHEAD OF A COLD FRONT. GUSTY WINDS OF 40 TO 60 MPH WILL BE THE MAIN HAZARD. WIDESPREAD RAINFALL AMOUNTS OF UP TO 2 INCHES ARE EXPECTED OVER THE NEXT DAY AS THE FRONTAL SYSTEM SLOWLY MOVES ACROSS THE AREA. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA WHERE THE FRONTAL ZONE WILL STALL TEMPORARILY TONIGHT. MINOR RIVER FLOODING WILL CONTINUE ALONG THE ALTAMAHA RIVER BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AGAIN THURSDAY NIGHT THROUGH EARLY NEXT WEEK. FREEZING TEMPERATURES ARE POSSIBLE INLAND MID WEEK NEXT WEEK. AN ELEVATED RIP CURRENT RISK IS LIKELY FRIDAY AND SATURDAY DUE TO STRONG ONSHORE FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Feb 3, 2:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EST WED FEB 3 2016
GAZ149-032045-
ATKINSON GA-
254 PM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATKINSON COUNTY UNTIL 345
PM EST...
AT 254 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLACOOCHEE...MOVING NORTHEAST AT 40 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
PEARSON AND WILLACOOCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8298 3140 8284 3136 8282 3136 8273
3135 8270 3118 8295 3119 8305 3123 8305
3128 8303 3131 8306 3134 8307
TIME...MOT...LOC 1954Z 234DEG 34KT 3125 8302
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:22 AM EST | River Flood Warning | JAX | Glynn, McIntosh, Wayne | 18 days |
| Feb 3, 2:54 PM EST | Special Weather Statement | JAX | Atkinson | 51 min |
| Feb 3, 3:06 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 39 min |
| Feb 3, 3:35 PM EST | Tornado Warning | JAX | Bacon, Coffee | 25 min |
| Feb 3, 4:43 PM EST | Special Weather Statement | JAX | Coffee | 32 min |
| Feb 3, 5:17 PM EST | Special Weather Statement | JAX | Appling, Bacon | 28 min |
| Feb 3, 5:24 PM EST | Special Weather Statement | JAX | Appling | 51 min |
| Feb 3, 5:26 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.